Alert archive / Texas / Coastal Flood Statements in 2011

Coastal Flood Statement 4, NWS Corpus Christi, TX

December 10, 2011Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this coastal flood statement at Dec 10, 2011, 3:30 PM CST for Kleberg County, Nueces County, Texas. It took effect at Dec 10, 2011, 4:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2011, 3:30 PM CST (21:30 UTC)
In effect from
Dec 10, 2011, 4:00 PM CST
Expired
Dec 11, 2011, 12:00 AM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WHUS44 KCRP 102130
CFWCRP

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 PM CST SAT DEC 10 2011

...HIGH RISK OF RIP CURRENTS ALONG WITH ABOVE NORMAL TIDES FOR
PADRE AND MUSTANG ISLANDS THIS EVENING...

.STRONG NORTHEAST WINDS AND LONG PERIOD SWELLS WILL CONTINUE THIS
EVENING OVER THE GULF WATERS. THIS WILL RESULT IN A HIGH RISK OF 
RIP CURRENTS THROUGH THIS EVENING. ABOVE NORMAL TIDES WILL ALSO
LEAD TO WATER APPROACHING THE DUNES AROUND THE TIME OF HIGH TIDE.

TXZ242-243-110600-
/O.NEW.KCRP.CF.S.0004.111210T2200Z-111211T0600Z/
/O.NEW.KCRP.RP.S.0013.111210T2200Z-111211T0600Z/
KLEBERG-NUECES-
330 PM CST SAT DEC 10 2011

...RIP CURRENT RISK IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* COASTAL FLOODING...STRONG NORTHEAST WINDS HAVE PUSHED TIDE LEVELS
  TO AROUND 1 FOOT ABOVE NORMAL THIS AFTERNOON. THESE HIGHER THAN
  NORMAL TIDES MAY RESULT IN WATER LEVELS POSSIBLY APPROACHING THE
  DUNES ON THE GULF FACING BEACHES OF MUSTANG AND PADRE ISLANDS.

* TIMING...THE HIGH TIDES WILL OCCUR LATE THIS AFTERNOON ALONG THE
  ISLANDS AND SLOWLY SUBSIDE DURING THE EVENING. DANGEROUS RIP
  CURRENTS ARE EXPECTED TO OCCUR LATE THIS AFTERNOON AND EVENING.

* IMPACTS...TIDE LEVELS WILL RUN ABOUT 1 FOOT ABOVE NORMAL AND BE
  NEAR 2 FEET MEAN SEA LEVEL AROUND THE TIME OF HIGH TIDE. WATER
  LEVELS MAY APPROACH THE DUNES DURING PEAK HIGH TIDE LATE THIS
  AFTERNOON AND EVENING WITH MINOR FLOODING BRIEFLY POSSIBLE IN
  ISOLATED LOCATIONS. DANGEROUS RIP CURRENTS ARE EXPECTED TO OCCUR
  LATE THIS AFTERNOON AND EVENING. BOTH THE STRENGTH AND FREQUENCY
  OF THESE RIP CURRENTS WILL RESULT IN SURF THAT IS DANGEROUS FOR
  ALL LEVELS OF SWIMMERS. RIP CURRENTS ARE LIFE-THREATENING TO
  ANYONE ENTERING THE SURF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


DRIVING AND CAMPING ON AREA BEACHES IS NOT ADVISED DUE TO HIGH
WATERLINES DURING HIGH TIDES. IF YOU BECOME STRANDED...LEAVE YOUR
VEHICLE AND SEEK SAFETY ON HIGHER GROUND.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.


$$


PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW RIP CURRENT HAZARD...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM

TMT

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this coastal flood statement went out at Dec 10, 11:51 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Dec 10, 11:51 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1151 AM CST SAT DEC 10 2011

.DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS.

&&

.AVIATION...SIGNIFICANT GRADIENT IN AVIATION CONDITIONS FROM
VFR OVER VICTORIA CROSSROADS TO ALONG THE COAST TO LIFR OVER
THE LAREDO AREA. WIDESPREAD RAIN WILL CONTINUE OVER SOUTH TEXAS
INTO TONIGHT AS MOISTURE OVERRIDES THE COLD AIRMASS AT THE
SURFACE AND A STRONG UPPER LEVEL DISTURBANCE MOVES IN FROM
NORTHERN MEXICO. CONDITIONS WILL DETERIORATE TO MVFR FOR THE
COASTAL BEND WHILE LIFR CONDITIONS PERSIST OUT WEST THROUGH
TONIGHT. VISIBILITIES WILL LOWER TO LIFR AT TIMES OVER THE
BRUSH COUNTRY IN MODERATE TO BRIEFLY HEAVY RAIN AT TIMES INTO
THIS EVENING. INTENSITY OF RAIN IS EXPECTED TO DECREASE BY
SUNDAY BUT EXPECT LIGHT RAIN WILL CONTINUE FOR SOUTH TEXAS.

&&

.PREV DISCUSSION... /ISSUED 1101 AM CST SAT DEC 10 2011/

DISCUSSION...RAIN CONTINUES TO EXPAND OVER THE BRUSH COUNTRY
INTO THE COASTAL BEND THIS MORNING. EAST-SOUTHEASTERLY 85H FLOW
WILL CONTINUE TO INCREASE THROUGH THE DAY TAPPING INTO THE
ANOMALOUSLY HIGH MOISTURE CONTENT OVER SOUTH TEXAS. 12Z CRP
AND BRO SOUNDING SHOWED 1.3 TO 1.6 INCHES RESPECTIVELY. THE
LARGE SCALE LIFT CONTINUES TO EXPAND AHEAD OF THE MID/UPPER
LEVEL SHORT WAVE TROUGH OVER NORTHERN MEXICO. ENHANCED CLOUDS
OVER COAHUILA CONTINUE TO MARCH TO THE EAST TOWARD THE REGION
LATE THIS MORNING. STRONG UPPER LEVEL DIVERGENCE DEPICTED BY
THE MODELS IN ASSOCIATION WITH THE LEFT EXIT REGION OF 90
KNOT 25H JET DIVING EAST-SOUTHEAST ACROSS NORTHERN MEXICO INTO
THE REGION THIS AFTERNOON. WILL RAISE POPS TO 100 PERCENT FOR
THE BRUSH COUNTRY AND CATEGORICAL FOR ALL OF THE COASTAL BEND.
DRIER AIR TO THE NORTHEAST STILL COULD LIMIT RAIN CHANCES FOR
VICTORIA AREA BUT EXPECT TO SEE AREAS OF LIGHT RAIN IN THIS
AREA AS WELL BY THIS AFTERNOON. RAISED THE WIND SPEEDS SLIGHTLY
FOR THE COASTAL AREAS AND NO SIGNIFICANT CHANGES WERE MADE TO
THE TEMPERATURES WITH READINGS STAYING STEADY EXCEPT FOR THE
NORTHEAST.

MARINE...NO CHANGES WERE MADE TO THE SCA CONFIGURATION FOR
THE UPDATE. WIND GUSTS TO GALE WILL BE POSSIBLE OVER THE OFFSHORE
WATERS WITH SEAS BUILDING UP TO 12 FEET OFFSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    60  48  62  54  69  /  80  70  40  20  20
VICTORIA          58  43  59  45  66  /  40  30  20  10  20
LAREDO            56  46  56  51  67  / 100  80  50  40  40
ALICE             57  46  60  53  69  / 100  70  50  20  30
ROCKPORT          60  49  60  53  68  /  70  50  30  10  20
COTULLA           53  43  53  47  64  / 100  80  40  20  40
KINGSVILLE        60  47  62  55  70  /  90  70  50  20  30
NAVY CORPUS       62  52  62  56  69  /  80  70  40  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR.

&&

TMT/89...SHORT TERM/AVIATION
CB/85...LONG TERM
Hazardous weather outlook, Dec 10, 5:18 AM CST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
518 AM CST SAT DEC 10 2011

TXZ229>234-239>247-111130-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
518 AM CST SAT DEC 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-111130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
518 AM CST SAT DEC 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS THE BAYS AND
COASTAL WATERS THROUGH THIS EVENING. GUSTS TO NEAR GALE FORCE WILL
BE POSSIBLE THIS AFTERNOON OVER THE GULF WATERS ALONG WITH
SEAS BUILDING TO 8 TO 10 FEET. WIND SPEEDS WILL DIMINISH ACROSS
THE BAYS THIS EVENING AND ACROSS THE GULF WATERS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 3:30 PM CSTRip Current StatementCRPKleberg, Nueces9 hr

Nearby

Coastal Flood Statements in Texas, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.